Sunday, June 13, 2010

Drugs, Oey Vey!

I've been absent for a bit, but then I tend to be absent a lot from life lately. Truth is, I've weened myself off mega doses of Lexapro, an antidepressant. Friday night was my last dose and now I'm waiting for the other shoe to drop. I was on 40mg, 20 more than I should have been on, but you know how these docs are. "Oh, maybe you need to up your dose since you're in so much pain over the death of your frog!!" or, "Sounds like you need a bit extra to tie you over the next few years due to your bankruptcy!!" Holy crap, where does it end?? Well, I decided to end it!!

I've been going through some very difficult personal problems, I discovered the drug just wasn't doing anything for me. I suppose my brain hadn't been that challenged since my divorce 12 years ago and I don't recall needing anything to ease my pain then, except for an occasional vodka with lemon flavoured Kool-Ade...hey, still had kids at home...the only decent set-ups I had!! LOL Well, I found I was walking in a fog...isn't the antidepressant supposed to prevent that from happening??? I was tired of feeling the way I did, so I visited my doc and told him the whole story of what was going on right now, then dropped the bomb, "Doctor, I want off this stuff." He was amazed! He told this was no time to go solo, but I stood my ground. He offered other types of antidepressants...different names, but same caca!! I told him NOOO and how do I go about weening myself from this stuff.

The weening has been an adventure in itself. I went from 40mg, to 20mg the first week. My head felt as if it was going to explode from the top of my crown. I kept imagining brain matter all over the kitchen and me standing there with my spatula saying all kinds of expletives as to why this didn't happen just moments before while I was taking a shower. Now you're thinking why would I be in the kitchen right after a shower with spatula in hand...ok, I took some time to put some clothes on!! You see how my brain is working right now??? Some time it can be magical, no headaches, melt downs and mood swings, or just down right miserable...lovein' the porcelain goddess...hey, if I'm going to do that, might as well have a hangover, right???

So I completed my 20-10-5, three weeks of this crap, and now I feel horrible!! I was explaining to a good friend the other day that I don't get the brain zaps...she did...but she described someone she knows who got the shivers. She said that if felt like the top of her brain was a can of ice cold soda and it popped open and the entire brain and body got the shivers...nothing like brain freeze, which I also suffer from not pacing myself when I'm eating some really good ice cream. So that's what my brain is doing right now, except no shivers, too bad, I could use a shiver or two in this hot weather!!

As for any art work, I haven't been in the studio in quite sometime. The last project I completed was the Baylor Bear doll I made for my step-granddaughter. I was hoping to do some art therapy with my youngest, Ian, who is here for a month, but so far, I haven't been able to stop my world from spinning, literally.

Ok, so far everything has sounded awful and miserable, which it has, but I will say this much, I haven't had this much clarity in years!! It seems like I left the fog and walked into a beautiful garden, some of the flowers have thorns, but still beautiful. I really felt this one other time many years ago when I was still a young mother, but won't go into that. My thought process, injured as it reads right now, seems to make sense more and more each day and all of sudden, I've found my critical thinking skills, lost in the fog and my hudspa!! All this will take time, my poor gray cells have been under attack for many years, but I'm looking forward to a having "Georgina" back, not that I ever really left, but a clearer Georgina. I swear, if I ever have to go back on these drugs, I'm never going off of them again, so this better be it for me. Peace out.

15 comments:

Linda in New Mexico said...

My sweetest and bestest buddy in blogdom and in life, damn girl, you also are not a complainer....you didn't tell me you had the dizzies too. I swear it will be better down the road. It took me, gulp now don't get upset, 6 months before all the side effects had lessened to the point I forgot I was not having them. But hey, look at me now. I screwed up but clear instead of partly cloudy. Loved our visit. Tag next time your turn to call.
Love you more than you will ever, ever know dear one. The Olde Bagg
vert word: entino. I entino to make you feel betters, chica.
Hey we should send that one to Mexican word of the day.

Judah Noah said...

Here's to taking the steps towards a clearer Georgina!
xoxo

Gloria said...

Well I agree with Judah, although you always seem clear headed to me. Have a great week.

Anne Huskey-Lockard said...

I think anyone who even considers long term use of SSRI's should be FORCED to read and reread your post!!!
Because, what you are saying is the ugly side of the medication, and it is soooo over Rx'ed today that it makes me shudder.
Take care my friend, and we can be crazy TOGETHER soon!!! (the good crazy, ya know!)

XXOO!!
Anne

vert word: NOSBUDGE

"She has nosbudge a bit from in front od the porcelain goddess in days! Ay-yi-yi!!!"

Deborah said...

Oh so sorry you have been going through all this, but hopefully now it will just keep getting better and better. **kisskiss** Deb

WingingIt said...

hang in there baby....you are doing great!!! i am headed to the doctor for some annual stuff and need to have a chat....some grief going on...need a talk doctor...any way...glad you got your artpiece...put in on a pedestal? i am honored!!

yoborobo said...

Georgin - I am so sorry you've been going through all this. Damn, girl. Well, get through this headache crap and the shivers and everything else, and then just be crazy with me, okay? ;) xoxoxo to you. You stay strong. Pam

Mary Helen-Art Saves Lives said...

We have all been scarred by disappointments and failed loves...depression is a deep well and it is a journey to keep looking up and forward. Clearer thinking is nice but it is not a destination dear one...I am sending you love and hugs and hopefully you can think of me over a cup of tea. You are so loved. Imagine and Live in Peace, mary Helen Fernandez Stewart

Abi said...

Georgina... you can do it girl. My mum came off that stuff a while back, if she can do it, then you blooming well can. Admitedly, she still has some horrible side effects, but she is so much better for it. Good luck mate.

As for me moving to Oklahamo.. not my choice, but my husband couldn't turn down a great work opportunity, and I don't blame him, so Oklahoma here we come!!!
Keep in touch, and I will try harder too... my dedication to visiting blog land has become a bit elusive too :O)

Deborah said...

Hey Sweetie! Last April I started with Wt. Watchers and increased my walking to 4 miles a day and yoga because I was so desperate to FEEL better. Those 26 pounds used up all my energy. I WEPT the day I started and put in my measurements, but I needed to live in reality. Along the way, I learned to think of food as fuel instead of a reward for a bad day. Looking better was just a bonus, but never the original goal. During the same time a friend of mine lost 125 pounds, half her weight!!! And she is still losing! She looks wonderful and is now addicted to marathons and next is a triathlon for her! I hope my post did not seem arrogant. I thought about it for a long time whether to post or not, but I needed to own who I am now, for me. It was just the beginning of trying to make choices in life to make me happy, which led to quitting my job and soon to be opening an on line shop. There IS life after 40!
**kisskiss** Deb

Gail said...

Lexapro is next for me. I did not realize there would be so many side effects from not taking it.

I have just weaned myself from a generic form of Zanax and other than not sleeping haven't had any terrible reactions.

I was told my Zanax was fighting my lexapro...why can't the docs tell you this??? That is why they get the big money, I thought.

Any tips on weaning lexapro would be gratefully accepted.

Janine said...

Dear Georgina,
I am so sorry you have to go through all this.
You must have had a hard time.
That is the problem with all the medication, it might be good for one thing but bad for another.
I admire you for being so strong to say STOP.
I hope you can stay strong reach your goal.
Have a good week
Janine

Tristan Robin Blakeman said...

Sorry you've had such a rough time with Lexapro. I've been on it for about four years - and I love it LOL. I'm on 30mg a day, and I don't feel fuzzy headed or anything. I just don't freak out at the least little thing...which, trust me, I did before Lexapro! LOL

Good luck and best wishes getting your life - and mind - back where you want it! We often know better about what we need then the docs!

Georgina said...

Welcome old and new members. I want to thank everyone for commenting on my "drug issue," and I especially like the comical spin some of you added.

I realized I hadn't really laughed for a long time...I mean, REALLY laughed. I was watching one the stupidest movies the other day on the comedy channel, "Stoned Age," and I was falling off the couch, almost in tears from laughter. Dumb movie but got me thinking about how I need lots of laughter now...it helps with the spinning.

So for those of you who have been there, done that, I can really appreciate what you've been through and for those who are still there, hey, if you need it, I'm all for it. Tristan, I know what you're talking about...my mother and sis need it for that exact reason.

So thanks again for you words of support. LOve ya all.

G

皇銘 said...
This comment has been removed by a blog administrator.